Kentucky, 2025Flash Flood in Kentucky, August 4, 2025
August 4, 2025 · NWS PAH · 1 event in 1 county or zone
A shortwave trough and closed low reached the Quad State from the northwest during the morning of the 4th. The arrival of the shortwave preceded peak heating by several hours, limiting convective potential.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough and closed low reached the Quad State from the northwest during the morning of the 4th. The arrival of the shortwave preceded peak heating by several hours, limiting convective potential. Shear was very weak and instability limited. Slow-moving storms did produce torrential rainfall, with significant flooding issues reported in the Midtown area of Paducah before sunset.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 4, 4:48 PM CST, 1 hour 27 minutes earlier. Its key messages:
- Daily shower and thunderstorm chances will continue through Tuesday before trending drier during the latter half of the week. More rain chances return over the weekend.
- Temperatures will trend warmer to near normal by Wednesday along with an increase in humidity levels. Heat Index values are forecast to remain below 100 into the weekend.
Area forecast discussion, Aug 4, 4:48 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
548 PM CDT Mon Aug 4 2025
.KEY MESSAGES...
- Daily shower and thunderstorm chances will continue through
Tuesday before trending drier during the latter half of the
week. More rain chances return over the weekend.
- Temperatures will trend warmer to near normal by Wednesday
along with an increase in humidity levels. Heat Index values
are forecast to remain below 100 into the weekend.
&&
.DISCUSSION...
Issued at 155 PM CDT Mon Aug 4 2025
A 500 mb shortwave trough over the region is proving enough lift to
support scattered showers and thunderstorms this afternoon mainly
east of the Mississippi. The greatest coverage is currently across
southern Illinois along an instability axis of 1000 to 1500 J/kg of
MLCAPE. Pcpn will pivot southeast this evening before diminishing
with the loss of diurnal heating. Stronger storms are unlikely due
to only 10-15 kts of sfc-6km shear. While conditions turn tranquil
tonight, patchy fog will be possible across the entire FA as the
crossover temperature is likely exceeded with dewpoints in the upper
60s to near 70 this afternoon.
Another round of showers and thunderstorms will be possible on
Tuesday, especially across southwest Indiana and the Kentucky
Pennyrile as the aformentioned shortwave trough remains in the
vicinity. Coverage looks to be more isolated compared to today with a
25 to 35% probability of pcpn. Conditions then trend drier through
the latter half of the week as a H5 597 dam ridge builds east into
Texas, causing the trough to lift more east out of the FA. The NBM
does have slight PoPs returning over the weekend, but the LREF
supports a higher probability in the 30-50% range of light QPF
amounts. The greatest risk looks to be on Sunday due to an
influx of tropical moisture.
Unseasonably cool temperatures trend warmer to near normal by
Wednesday with high temperatures back in the upper 80s to near 90.
Low temperatures in the 60s trend upward into the lower 70s by the
weekend. Despite an increase in humidity, heat index values are
progged to remain mainly below 100.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 538 PM CDT Mon Aug 4 2025
Scattered showers and storms will diminish around or just after
sunset for each TAF site. Where rainfall occurred this
afternoon and where skies clear this evening, expect fog to
develop overnight into Tuesday morning. Visibility may drop as
low as a half mile or less at CGI/PAH/MVN. Otherwise, improving
conditions can be expected after sunrise on Tuesday with light
and variable winds in place.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...DW
AVIATION...KC
Hazardous weather outlook, Aug 4, 1:00 PM CST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
200 PM CDT Mon Aug 4 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051900-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
200 PM CDT Mon Aug 4 2025 /300 PM EDT Mon Aug 4 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Isolated thunderstorms are possible this afternoon, mainly east
of the Mississippi River. Cloud to ground lightning and locally
heavy rain is the primary hazard.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Additional showers and thunderstorms are possible on Tuesday with
the greatest chances east of the Mississippi River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DW
In the hours before
Local storm report, Aug 4, 2:24 PM CST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
324 PM CDT Mon Aug 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Flash Flood 3 WSW Mcleansboro 38.08N 88.59W
08/04/2025 Hamilton IL Law Enforcement
A vehicle was stuck in water on IL-14 at Ten
Mile Rd.
&&
ATLSpecial weather statement, Aug 4, 2:46 PM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
346 PM CDT Mon Aug 4 2025
ILZ082-086-042115-
Saline IL-Hamilton IL-
346 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SALINE AND
SOUTHEASTERN HAMILTON COUNTIES THROUGH 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Norris City, or 8 miles north of Eldorado, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eldorado and Broughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3800 8837 3795 8837 3778 8838 3794 8855
3801 8848
TIME...MOT...LOC 2046Z 311DEG 14KT 3794 8845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ATLSpecial weather statement, Aug 4, 3:11 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
411 PM CDT Mon Aug 4 2025
ILZ089-042200-
Johnson IL-
411 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JOHNSON COUNTY THROUGH
500 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vienna, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vienna, Goreville, Lake Of Egypt Area, New Burnside, and Simpson.
This includes Interstate 24 in Illinois between Mile Markers 5 and
16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 8871 3742 8871 3741 8895 3754 8899
3760 8889
TIME...MOT...LOC 2110Z 248DEG 7KT 3750 8884
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ATLLocal storm report, Aug 4, 3:29 PM CST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
429 PM CDT Mon Aug 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Flood 3 S Mcleansboro 38.05N 88.52W
08/04/2025 Hamilton IL Law Enforcement
Floodwaters have closed part of IL-142 near
County Rd 975N.
&&
ATLSpecial weather statement, Aug 4, 5:06 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
606 PM CDT Mon Aug 4 2025
ILZ090-094-KYZ007-042345-
Massac IL-Pope IL-Livingston KY-
606 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MASSAC...SOUTHERN POPE
AND CENTRAL LIVINGSTON COUNTIES THROUGH 645 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Golconda, or 11 miles northeast of Metropolis,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookport, Burna, Ledbetter, Smithland, and Hamletsburg.
This includes Interstate 24 in Illinois between Mile Markers 33 and
37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 8873 3739 8858 3726 8827 3704 8846
TIME...MOT...LOC 2305Z 301DEG 14KT 3727 8857
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DRSFlash Flood, McCracken
- When
- August 4, 6:15 PM CST to 7:30 PM CST
- Where
- McCracken County, 0.46 mi SSW of Paducah to 0.3 mi SSW of Paducah
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- Law Enforcement
- Coordinates
- 37.074, -88.633
A wide area of flooding developed near Baptist Hospital in Paducah, with water flooding the main entrance of the hospital. Multiple cars were pictured stranded in roughly 6-8 inches of water. Several vehicles were stuck in the water at 28th and Jefferson, and additional stuck vehicle reports came in from Broadway St and Jackson St. Hourly rainfall rates peaked at 1.5-2 an hr over that Midtown portion of Paducah.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, August 4, 2025$40,000 · 5 events
- Hail in Colorado, August 4 to 5, 20253 in hail · 10 events
- Hail in Colorado, August 4, 20253.25 in hail · 8 events
- Hail in South Dakota, August 4 to 6, 20251.5 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 202550 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 20255 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 4, 20254 events
- Damaging Winds in Texas, August 4, 202561 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 4, 20251.25 in hail · 3 events
- Hail and Damaging Winds in Colorado, August 4, 202555 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 20252 events
- Marine Thunderstorm Wind and Waterspout in South Atlantic Coastal Waters, August 4, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289969.